MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08957
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: postal code: (b)(6).H3: device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the valves of two performer introducers dislodged during an endovascular aneurysm repair procedure.The nurse opened the first introducer, which did not make patient contact, and flushed the sheath and dilator with heparinized saline.Upon attempted insertion of the dilator through the sheath hub/valve, the valve "infolded" and the dilator would not pass through the sheath.A second introducer was then opened and prepped.Reportedly, the nurse noticed more resistance than normal when advancing the dilator through the sheath; however, the dilator passed through the sheath to "locked position", and the sheath was inserted into the patient's groin over an unspecified lunderquist wire.Per the reporter, when the dilator was removed from the sheath, blood leaked from the hub/valve; therefore, the user quickly reinserted the dilator to stop blood loss, which was estimated at one-hundred milliliters.Because the facility did not have additional 14-french sheaths, an unspecified 16-french sheath, which "worked fine", was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, the valves of two performer introducers dislodged during an endovascular aneurysm repair procedure.The nurse opened the first introducer, which did not make patient contact, and flushed the sheath and dilator with heparinized saline.Upon attempted insertion of the dilator through the sheath hub/valve, the valve "infolded" and the dilator would not pass through the sheath.A second introducer was then opened and prepped.Reportedly, the nurse noticed more resistance than normal when advancing the dilator through the sheath; however, the dilator passed through the sheath to "locked position", and the sheath was inserted into the patient's groin over an unspecified lunderquist wire.Per the reporter, when the dilator was removed from the sheath, blood leaked from the hub/valve; therefore, the user quickly reinserted the dilator to stop blood loss, which was estimated at one-hundred milliliters.Because the facility did not have additional 14-french sheaths, an unspecified 16-french sheath, which "worked fine", was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint devices was also conducted.The customer returned one prior-to-use device and one used device to cook for investigation.Both silicone discs were dislodged and curled within the sheath hubs.Both discs were damaged, with scuff marks and dents noted off-center from the disc slits, indicating that the dilators were not inserted exactly parallel with the sheath, likely causing the discs to dislodge.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional relevant complaints for this lot number.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and investigation of the returned devices suggests that there is evidence the devices were manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design, contributed to this event.Although it is possible that the dilators were inserted off-center, causing the discs to become damaged and dislodged, this cannot be definitively determined.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22107149
Report Number1820334-2025-00615
Device Sequence Number8140548
Product Code DYB
UDI-Device Identifier00827002089570
UDI-Public(01)00827002089570(17)271204(10)16366451
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K171999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG08957
Device Catalogue NumberRCFW-14.0-38-30-RB
Device Lot Number16366451
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale